Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What does rash on chest and upper back indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 773 Questions
my wife and I arrived in Florida a week ago from toronto. she has gotten a rash on her chest and upper back. looks like massive irritation spanning from shoulder to shoulder. very red and extremely itchy.
Posted Tue, 25 Feb 2014 in Skin Hair and Nails
Answered by Dr. Charu Bansal 54 minutes later
Brief Answer: Polymorphic light reaction/urticaria Detailed Answer: Dear Friend Welcome to XXXXXXX I am Dr Charu . I have read your query in detail. I understand your concern. I saw both of the pics. It seems to be one of the following: 1) Polymorphic light reaction : as you have moved from a cold place to a hot place , because of excess sun exposure, one tends to get extensively itchy rash mainly on photoexposed areas. From the pics, it is evident that your wife has rash mainly on upper back and upper chest , the photoexposed sites. 2) Urticaria: it is characterised by itchy wheals which are transient . The wheals usually disappears within 24 hours and reappear again. It also gets precipitated by weather change. In such cases, i usually advice my patients to put a good sunscreen with SPF 50 + regularly at 9am, 12pm and 3 pm. For itching and redness, i advice antihistaminics like tab levocetrizine 5 mg night time and tablet allegra morning. Also sometimes consideration is given to put mild to moderate potency topical steroid like fluticasone or mometasone over the lesions two times a day. This is my best advice for you based on details available here. If you have any further query, you may please ask me. Else you may close the discussion and rate it. Stay Healthy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor